Advertisement

On Some Spectral Properties of Pseudo-differential Operators on \(\mathbb {T}\)

  • Juan Pablo Velasquez-RodriguezEmail author
Research Article
  • 22 Downloads

Abstract

In this paper we use Riesz spectral Theory and Gershgorin Theory to obtain explicit information concerning the spectrum of pseudo-differential operators defined on the unit circle \(\mathbb {T} := \mathbb {R}/ 2 \pi \mathbb { Z}\). For symbols in the Hörmander class \(S^m_{1 , 0} (\mathbb {T}\times \mathbb {Z})\), we provide a sufficient and necessary condition to ensure that the corresponding pseudo-differential operator is a Riesz operator in \(L^p (\mathbb {T})\), \(1< p < \infty \), extending in this way compact operators characterisation in Molahajloo (Pseudo-Differ Oper Anal Appl Comput 213:25–29, 2011) and Ghoberg’s lemma in Molahajloo and Wong (J Pseudo-Differ Oper Appl 1(2):183–205, 2011) to \(L^p (\mathbb {T})\). We provide an example of a non-compact Riesz pseudo-differential operator in \(L^p (\mathbb {T})\), \(1<p<2\). Also, for pseudo-differential operators with symbol satisfying some integrability condition, it is defined its associated matrix in terms of the Fourier coefficients of the symbol, and this matrix is used to give necessary and sufficient conditions for \(L^2\)-boundedness without assuming any regularity on the symbol, and to locate the spectrum of some operators.

Keywords

Spectral theory Pseudo-differential operators Riesz operators Operator ideals Gershgorin theory Fourier analysis 

Mathematics Subject Classification

Primary 58J40 Secondary 47A10 

Notes

Acknowledgements

I sincerely thank the guidance of Carlos Andres Rodriguez Torijano who proposed me this research as the first step in my career as a mathematical researcher. I also want to thank professor Michael Ruzhansky and the anonymous referees for their comments.

References

  1. 1.
    Agranovich, M.S.: Spectral properties of elliptic pseudodifferential operators on a closed curve. Funct. Anal. Appl. 13(4), 279–281 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Aleksić, J., Kostić, V., Žigić, M.: Spectrum localizations for matrix operators on lp spaces. Appl. Math. Comput. 249, 541–553 (2014)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Caradus, S.R., Pfaffenberger, W.E.: Calkin Algebras and Algebras of Operators on Banach Spaces, 1st edn. Lecture Notes in Pure and Applied Mathematics. Marcel Dekker, New York (1974)zbMATHGoogle Scholar
  4. 4.
    Cardona, D.: Hölder-Besov boundedness for periodic pseudo-differential operators. J. Pseudo-Differ. Oper. Appl. 8(1), 13–34 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cardona, D.: On the boundedness of periodic pseudo-differential operators. arXiv:1701.08184 [math.AP] (2017)
  6. 6.
    Carey, A., Ellwood, D., Paycha, S., Rosenberg S.: Quantum field theory, and pseudodifferential operators. In: Clay Mathematics Proceedings, vol. 12, pp. 37 – 72. AMS, New York (2010)Google Scholar
  7. 7.
    Conway, J.B.: A Course in Functional Analysis, 2 edn. (Corrected Fourth Printing) ed. Graduate Texts in Mathematics 096. Springer, New York (1997)Google Scholar
  8. 8.
    Crone, L.: A characterization of matrix operators on l2. Math. Z. 123, 315–317 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Delgado, J.: Lp-bounds for pseudo-differential operators on the torus. In: Molahajloo, S., et al. (eds.) Pseudo-Differential Operators, Generalized Functions and Asymptotics, pp. 103–116. Birkhauser, Basel (2013)CrossRefGoogle Scholar
  10. 10.
    Delgado, J., Ruzhansky, M.: Kernel and symbol criteria for schatten classes and r-nuclearity on compact manifolds. Comptes Rendus Math. 352(10), 779–784 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Delgado, J., Ruzhansky, M.: Schatten classes and traces on compact Lie groups. Math. Res. Lett. arXiv:1303.3914 [math.FA] (2016)
  12. 12.
    Delgado, J., Ruzhansky, M.: \(L^{p}\)-bounds for pseudo-differential operators on compact lie groups. J. Inst. Math. Jussieu (2017).  https://doi.org/10.1017/S1474748017000123 Google Scholar
  13. 13.
    Eidelman, Y., Milman, V., Tsolomitis, A.: Functional Analysis: An introduction. Graduate Studies in Mathematics. American Mathematical Society, New York (2004)zbMATHGoogle Scholar
  14. 14.
    Esposito, G., Napolitano, G.: Geometry and physics of pseudodifferential operators on manifolds. Il Nuovo Cimento C 38, 158–172 (2015)Google Scholar
  15. 15.
    Farid, F., Lancaster, P.: Spectral properties of diagonally dominant infinite matrices. II. Linear Algebr. Appl. 143, 7–17 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ghaemi, M.B., Birgani, M., Morsalfard, E.N.: A study on pseudo-differential operators on \({\mathbb{S}}^{1}\) and \({\mathbb{Z}}\). J. Pseudo-Differ. Oper. Appl. 7, 237–247 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ghaemi, M.B., Birgani, M.J., Wong, M.W.: Characterizations of nuclear pseudo-differential operators on \(\mathbb{S}^{1}\) with applications to adjoints and products. J. Pseudo-Differ. Oper. Appl. 8(2), 191–201 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Ghaemi, M. B., Nabizadeh Morsalfard, E., Birgani, M.: Some criteria for boundedness and compactness of pseudo-differential operators on \(l^p ({\mathbb{S}}^1)\), \(1< p< \infty \) Google Scholar
  19. 19.
    Hernández, F.L., Semenov, E.M., Tradacete, P.: Strictly singular operators on \(L^p\) spaces and interpolation. Proc. Am. Math. Soc. 138(2), 675–686 (2010)CrossRefzbMATHGoogle Scholar
  20. 20.
    Lindenstrauss, J., Johnson, W.: Handbook of the geometry of Banach spaces, 1st, vol. 1, ed edn. Elsevier, Amsterdam (2001)Google Scholar
  21. 21.
    McLean, W.: Local and global descriptions of periodic pseudodifferential operators. Math. Nachr. 150(1), 151–161 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Molahajloo, S.: A characterization of compact pseudo-differential operators on \(\mathbb{S}^1\). Pseudo-Differ. Oper. Anal. Appl. Comput. 213, 25–29 (2011)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Molahajloo, S., Wong, M.W.: Pseudo-differential operators on \(\mathbb{S}^{1}\). New Developments in Pseudo-Differential Operators: ISAAC Group in Pseudo-Differential Operators (IGPDO), pp. 297–306Google Scholar
  24. 24.
    Molahajloo, S., Wong, M.W.: Ellipticity, fredholmness and spectral invariance of pseudo-differential operators on \(\mathbb{S}^1\). J. Pseudo-Differ. Oper. Appl. 1(2), 183–205 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Pietsch, A.: Operator Ideals. North-Holland Mathematical Library, vol. 20. Elsevier, Amterdam (1980)Google Scholar
  26. 26.
    Pietsch, A.: Eigenvalues and S-Numbers. Cambridge Studies in Advanced Mathematics, vol. 13. Cambridge University Press, Cambridge (1987)Google Scholar
  27. 27.
    Pirhayati, M.: Spectral Theory of Pseudo-Differential Operators on \(\mathbb{S}^1\), pp. 15–23. Springer, Basel (2011)Google Scholar
  28. 28.
    Ruston, A.F.: Operators with a fredholm theory. J. Lond. Math. Soc. 3, 318–326 (1964)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Ruzhansky, M., Turunen, V.: Quantization of pseudo-differential operators on the torus. arXiv:0805.2892 [math.FA] (2008)
  30. 30.
    Ruzhansky, M., Turunen, V.: Pseudo-Differential Operators and Symmetries. Background Analysis and Advanced Topics, 1st edn. Birkhäuser, Basel (2009)Google Scholar
  31. 31.
    Shivakumar, P., Williams, J., Rudraiah, N.: Eigenvalues for infinite matrices. Linear Algebr. Appl. 96, 35–63 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    West, T.T.: Riesz operators in banach spaces. Proc. Lond. Math. Soc. 16(1), 131–140 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Wong, M.W.: Discrete Fourier Analysis, 1 edn. Pseudo-Differential Operators 5. Birkhäuser Basel (2011)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversidad del ValleCaliColombia

Personalised recommendations